MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® Z (NO ADDITIVE TUBES); TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BD CARIBE LTD. BD MICROTAINER® Z (NO ADDITIVE TUBES); TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 365963
Medical Device Problem Codes Fluid/Blood Leak (1250); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4.Medical device lot #: 4060065.D4.Medical device expiration date: 31-aug-2025.H4.Device manufacture date: 29-feb-2024.D4.Unique identifier (udi) #: (b)(4).D4.Medical device lot #: 4015971.D4.Medical device expiration date: 30-jun-2025.H4.Device manufacture date: 15-jan-2024.D4.Unique identifier (udi) #: (b)(4).E1.Initial reporter addr 1: (b)(4).E1.Initial reporter facility name: (b)(4).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd microtainer® z (no additive tubes) 10 samples had poor serum(not separated properly), fibrin, and caps opened in the centrifuge.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples, but 6 photos were provided for investigation.The photos were reviewed and the indicated failure mode for decapping was observed in one photo.Fibrin and poor serum could not be observed from the photos: the first photo shows a bd microtainer serum separator (red cap) tube inside a round tube holder.The second photo shows a microcollect (non-bd product) tube with a red cap inside the same tube holder.The third photo shows one bd microtainer and one microcollect (non-bd product) tube with red cap inside the centrifuge adapter in which the microtainer cap is loose while its corresponding tube is inside adapter hole, no blood leakage was observed.The fourth photo shows the inside of the centrifuge with different brand tubes (bd and non-bd product) inside the adapters.The fifth photo shows the centrifuge that is being used (model rotina 380).The sixth photo shows multiple brands of blood collection tubes standing inside a white tray.Additionally, retention samples from bd inventory were visually inspected and found to be in conformance and met release specifications.Complaints for sample quality are under statistical control for the month of august 2024.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for decapping.This complaint is unable to be confirmed for fibrin and poor serum.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Bd quality will continue to monitor sample quality complaints.
 
Event or Problem Description
It was reported while using bd microtainer® z (no additive tubes) 10 samples had poor serum (not separated properly), fibrin, and caps opened in the centrifuge.There was no health impact or consequences reported.

Brand Name
BD MICROTAINER® Z (NO ADDITIVE TUBES)
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20250269
Report Number2618282-2024-00130
Device Sequence Number17991432
Product Code JKA
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Catalogue Number365963
Device Lot Number3269911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/26/2024
Not provided
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date09/27/2024
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown